MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 GLIDEPATH; DIALYSIS CATHETER

C.R. BARD, INC. (BASD) -3006260740 GLIDEPATH; DIALYSIS CATHETER
Catalog Number 5393230
Medical Device Problem Codes Disconnection (1171); Fluid/Blood Leak (1250)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 08/01/2025
Type of Reportable Event Death
Additional Manufacturer Narrative
H11: as the lot number for the device was provided, a review of the device history records is currently being performed.The device has been returned to the manufacturer for evaluation.The investigation of the reported event is currently underway.Section a through f ¿ the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
On (b)(6) 2025, a patient underwent a bd glidepath dialysis catheter placement procedure for dialysis treatment.On (b)(6) 2025, it was reported during a dialysis session, the venous-side luer connector allegedly detached from the dialysis circuit while the circuit was being rotated, resulting in a significant blood loss.Reportedly, there was no visible damage to the venous side luer connector.The incident was discovered during a staff lunch changeover, and the patient subsequently passed away.The hospital believes the disconnection may have been due to an insecure connection, likely a procedural issue.The patient's cause of death was unknown.
 
Additional Manufacturer Narrative
H11: manufacturing review: the device history records have been reviewed, and this lot met all release criteria.Investigation summary: one glidepath d/l catheter and a stopcock were returned for evaluation.A visual inspection was performed on the returned device.The complaint sample appeared to have blood residue throughout, and no caps were present on the luers.The catheter was returned with both clamps engaged.The luers on the catheter and the stopcock were thoroughly inspected.No unusual findings were observed on the exterior or interior of the luer hubs and the stopcock.The luer threads appeared normal on both hubs.During functional testing, an in-house syringe was attached to both luers without issue, and no leaks were observed from either luer or along the catheter.Additionally, the unknown brand stopcock successfully loaded and locked onto each catheter luer without issue.Functional testing with the stopcock confirmed patency and no leaks during infusion and aspiration via both the blue and red luers.Hydrostatic pressure testing also revealed no leaks throughout the catheter.No medical records were provided.Based on the measurements recorded during sample evaluation and applicable drawings, no measurements recorded could be confirmed to be out of tolerance.Therefore, the reported disconnection and blood leak cannot be confirmed.No causal relationship between the disconnection, blood leak, and the patient¿s death has been established.Based on the available information, the definitive root cause of the disconnection, blood leak, and patient death is unknown.Labeling review: a review of product labeling documentation (e.G., procedural instructions, indications, warnings, precautions, cautions, possible complications, contraindications, nursing guide, and unit label) did not find any product labeling inadequacy.D4 (unique identifier (udi) #), g3, h6 (component, method, result, conclusion).Section a through f ¿ the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description

Brand Name
GLIDEPATH
Common Device Name
DIALYSIS CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key22910677
Report Number3006260740-2025-06333
Device Sequence Number18405820
Product Code MSD
UDI-Device Identifier00801741012181
UDI-Public(01)00801741012181(11)250228(17)261130(10)REKN1646
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K051748
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/05/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number5393230
Device Lot NumberREKN1646
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/26/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/12/2025
Supplement Date Received by Manufacturer11/06/2025
Initial Report FDA Received Date08/28/2025
Supplement Report FDA Received Date11/20/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/28/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient SexUnknown